Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 34, NWS Springfield, MO

March 8, 20096 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 8, 2009, 7:31 AM CDT for 6 counties in Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 7:31 AM CDT (12:31 UTC)
Expired
Mar 8, 2009, 8:30 AM CDT
In force
59 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barry County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 8:05 AM CDTTSTM WND GST 60Purdy, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 6:32 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
2.1
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 081231
SVRSGF
MOC009-057-097-109-119-145-081330-
/O.NEW.KSGF.SV.W.0034.090308T1231Z-090308T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 AM CDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  EASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  NORTHEASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
  SOUTHERN DADE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 830 AM CDT.

* AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DUDENVILLE TO
  STELLA...MOVING EAST AT 48 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FAIRVIEW BY 740 AM CDT.
  WHEATON AND PIERCE CITY BY 745 AM CDT.
  MONETT AND MILLER BY 750 AM CDT.
  EVERTON...MOUNT VERNON...EXETER AND PURDY BY 755 AM CDT.
  CASSVILLE AND VERONA BY 800 AM CDT.
  AURORA BY 805 AM CDT.

THE TOWNS OF STELLA...WENTWORTH...ROCKY COMFORT...PENNSBORO...STOTTS
CITY...PIONEER...SOUTH GREENFIELD...HOBERG...FREISTATT AND RIDGLEY
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 20 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3670 9444 3735 9417 3735 9409 3740 9408
      3739 9363 3664 9362
TIME...MOT...LOC 1231Z 269DEG 42KT 3732 9404 3679 9426

$$

LINDENBERG
3 follow-up statements
000 
WWUS53 KSGF 081305
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 AM CDT SUN MAR 8 2009

MOC057-097-119-145-081315-
/O.CAN.KSGF.SV.W.0034.000000T0000Z-090308T1330Z/
JASPER MO-DADE MO-NEWTON MO-MCDONALD MO-
805 AM CDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER...EASTERN
NEWTON...NORTHEASTERN MCDONALD AND SOUTHERN DADE COUNTIES IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3669 9407 3671 9408 3728 9370 3728 9363
      3664 9362
TIME...MOT...LOC 1305Z 269DEG 42KT 3729 9362 3671 9394

$$

MOC009-109-081330-
/O.CON.KSGF.SV.W.0034.000000T0000Z-090308T1330Z/
LAWRENCE MO-BARRY MO-
805 AM CDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EASTERN LAWRENCE AND NORTHERN BARRY COUNTIES...

AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
CHESAPEAKE TO BUTTERFIELD...MOVING EAST AT 48 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CASSVILLE AND AURORA BY 810 AM CDT.
  MARIONVILLE BY 815 AM CDT.

THE TOWNS OF PLEASANT RIDGE...MCDOWELL...MADRY...WHEELERVILLE AND
JENKINS ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 46 AND 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3669 9407 3671 9408 3728 9370 3728 9363
      3664 9362
TIME...MOT...LOC 1305Z 269DEG 42KT 3729 9362 3671 9394

$$

WISE
000 
WWUS53 KSGF 081311
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 AM CDT SUN MAR 8 2009

MOC009-109-081330-
/O.CON.KSGF.SV.W.0034.000000T0000Z-090308T1330Z/
LAWRENCE MO-BARRY MO-
811 AM CDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EASTERN LAWRENCE AND NORTHERN BARRY COUNTIES...

AT 809 AM CDT...TRAINED WEATHER SPOTTERS REPORTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF
CHESAPEAKE TO CASSVILLE...MOVING EAST AT 48 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MARIONVILLE BY 815 AM CDT.

THE TOWNS OF MADRY...WHEELERVILLE AND JENKINS ARE IN THE PATH OF
THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 46 AND 57.

STORM SPOTTERS IN THE TOWNS OF PURDY AND MONETT REPORTED WINDS OF 50 
TO 60 MPH WITH THIS LINE OF STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3669 9407 3671 9408 3728 9370 3728 9363
      3664 9362
TIME...MOT...LOC 1310Z 269DEG 42KT 3729 9354 3671 9386

$$

LINDENBERG
000 
WWUS53 KSGF 081322
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CDT SUN MAR 8 2009

MOC109-081332-
/O.CAN.KSGF.SV.W.0034.000000T0000Z-090308T1330Z/
LAWRENCE MO-
822 AM CDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAWRENCE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3665 9367 3665 9372 3666 9386 3667 9387
      3693 9372 3692 9363 3664 9362 3664 9367
TIME...MOT...LOC 1322Z 278DEG 30KT 3726 9344 3668 9377

$$

MOC009-081330-
/O.CON.KSGF.SV.W.0034.000000T0000Z-090308T1330Z/
BARRY MO-
822 AM CDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EAST CENTRAL BARRY COUNTY...

AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTHEAST
OF MADRY TO 8 MILES SOUTHWEST OF JENKINS...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BARRY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3665 9367 3665 9372 3666 9386 3667 9387
      3693 9372 3692 9363 3664 9362 3664 9367
TIME...MOT...LOC 1322Z 278DEG 30KT 3726 9344 3668 9377

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 7:31 AM CDT, 0 minutes earlier.

Area forecast discussion, Mar 8, 7:31 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 AM CDT SUN MAR 8 2009

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THUNDERSTORMS ARE CONTINUING TO INTENSIFY ALONG A COLD FRONT WHICH
IS JUST NOW CROSSING THE MO/KS STATE LINE. THE NORTHERN END OF
THIS LINE HAS BEEN MUCH MORE ACTIVE WITH BOWING SEGMENTS AND
EMBEDDED CIRCULATIONS. THERE HAVE BEEN REPORTS OF DAMAGE NEAR THE
TOWN OF HAMMOND IN BOURBON COUNTY WITH AN EARLIER STORM. AT THIS
TIME DAMAGING WINDS ARE EXPECTED WITH ANY BOWING SEGMENTS WITH
QUICK EVOLVING TORNADOES POSSIBLE WITH ENHANCING FEATURES SUCH AS
REAR INFLOW NOTCHES.

THE SOUTHERN HALF OF THE LINE IS A LITTLE LESS ORGANIZED...BUT
STILL CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS. WILL MAINTAIN
A CLOSE EYE ON THIS ACTIVITY AS INSTABILITY AHEAD OF THE FRONT IS
STILL CONDUCING OF SUPPORTING SEVERE LINE SEGMENTS.

GAGAN

&&

.DISCUSSION...

MAIN FORECAST CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL
DEAL WITH SHOWER AND THUNDERSTORM POTENTIAL THIS MORNING...THEN
WITH SHOWER AND THUNDERSTORM CHANCES MONDAY INTO TUESDAY. FINALLY
ATTENTION TURNS TO A MUCH COLDER AIRMASS THAT WILL WORK ITS WAY
INTO THE AREA DURING THE MIDDLE PORTIONS OF THE WEEK.

CURRENTLY...UPPER LEVEL TROUGH IS PUSHING INTO THE WEST CENTRAL
PLAINS. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW ACROSS SOUTH
CENTRAL KANSAS TO THE NORTHEAST THROUGH NORTHERN MISSOURI INTO
ILLINOIS. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND
NORTH OF THE FRONT FROM CENTRAL KANSAS INTO NORTHERN MISSOURI INTO
ILLINOIS. THE SURFACE LOW IS BEGINNING TO MOVE TO THE NORTHEAST
AS THE UPPER LEVEL TROUGH PUSHES EAST. OVER THE LAST HOUR
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP IN THE
AREA OF LOW PRESSURE AND SOUTHWARD ALONG THE COLD FRONT.

THE UPPER LEVEL TROUGH WAS SLOW TO PUSH ACROSS THE ROCKIES
TODAY...BUT IT SHOULD ACCELERATE TO THE EAST THIS MORNING AS THE
TROUGH PUSHES EAST. AT THE SFC THE LOW PRESSURE WILL MOVE TO THE
NORTHEAST WITH THE COLD FRONT EXPECTED TO MOVE INTO THE WESTERN
CWA SHORTLY BEFORE SUNRISE THIS MORNING. ONCE THE LOW MOVES NORTH
OF THE AREA THE FRONT SHOULD RAPIDLY PUSH EAST THROUGH THE CWA AND
IT IS EXPECTED TO EXIT THE EASTERN CWA BY NOON. SCATTERED SHOWERS
AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE FRONT AS IT
PUSHES EAST. THE QUESTION WITH REGARDS TO TODAYS POPS IS JUST HOW
FAR EAST WILL THE FRONT AND ASSOCIATED PRECIPITATION BE AT 7 AM
THIS MORNING. WILL LIKELY MAKE A LAST MINUTE ADJUSTMENT FOR POPS
BASED ON LATEST RADAR TRENDS. THE BETTER COVERAGE WILL LIKELY BE
ACROSS CENTRAL MISSOURI CLOSER TO THE SURFACE LOW AND BETTER LIFT.
THERE SHOULD STILL BE MUCAPE OF AROUND 500 J/KG AHEAD OF THE FRONT
THIS MORNING. THE MORNING TIMING OF THE FRONTAL PASSAGE SHOULD
LIMIT SEVERE POTENTIAL...BUT CANNOT RULE OUT AN ISOLATED STRONG TO
SEVERE STORM...ALL IN ALL THE SEVERE THREAT SHOULD BE LIMITED.
PRECIPITATION IS EXPECTED TO MOVE EAST OF THE AREA BY THIS
AFTERNOON AND A COOLER AIRMASS WILL WORK INTO THE AREA.
TEMPERATURES WILL LIKE DROP BEHIND THE FRONT AND SLOWLY RISE THIS
AFTERNOON.

THE COLD FRONT WILL DROP SOUTH INTO CENTRAL ARKANSAS AND STALL
TONIGHT. THEN IT WILL SURGE BACK TO THE NORTH AS A WARM FRONT ON
MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
ALONG THE FRONT ACROSS THE AREA. IF ENOUGH INSTABILITY CAN DEVELOP
A FEW STORMS MAY BECOME SEVERE...WITH THE BETTER CHANCES ACROSS
THE WESTERN CWA WHERE BETTER INSTABILITY SHOULD RESIDE. THIS
ACTIVITY WILL BE IN AN AREA OF WARM AIR ADVECTION AND WILL BE
ELEVATED...WITH THE PRIMARY SEVERE HAZARD BEING MARGINALLY SEVERE
HAIL. THE FRONT WILL PUSH NORTH OF THE AREA DURING THE EVENING
INTO THE OVERNIGHT HOURS. A COLD FRONT WILL THEN PUSH EAST THROUGH
THE AREA LATE MONDAY NIGHT INTO TUESDAY. WIND SHEAR WILL BE
SIGNIFICANT ENOUGH WITH THIS SYSTEM TO SUPPORT ORGANIZED STORMS...
SO IF ENOUGH INSTABILITY CAN DEVELOP SEVERE STORMS WILL BE
POSSIBLE. THIS WILL DEPEND MOST ON THE EXACT TIME OF THE FRONTAL
PASSAGE. IF THE SYSTEM SLOWS AND THE FRONT DOES NOT PUSH THROUGH
UNTIL LATER ON TUESDAY THE SEVERE THREAT MAY INCREASE. DETAILS
WILL BECOME BETTER DEFINED ONCE THE EXACT TIMING OF THE FRONTAL
PASSAGE IS BETTER KNOWN.

MUCH COLDER TEMPERATURES WILL RETURN TO THE AREA BEHIND THE FRONT
FOR THE MIDDLE PORTIONS OF THE WEEK. LOWS WILL FALL WELL BELOW
THE FREEZING MARK WEDNESDAY NIGHT...AND HIGHS WILL STRUGGLE TO
MAKE IT OUT OF THE 30S FOR A LARGE PORTION OF THE AREA ON
WEDNESDAY. WILL HAVE TO KEEP AN EYE ON HOW FAR SOUTH THE FRONT
WILL MOVE ON WEDNESDAY. IF THE FRONT STALLS A LITTLE FARTHER TO
THE NORTH POST FRONTAL PRECIPITATION MAY OCCUR ACROSS THE SOUTHERN
CWA. THE 00Z MED RANGE MODELS ARE TAKING THE FRONT FARTHER TO THE
SOUTH WITH MOST OF THE PRECIPITATION REMAINING JUST TO THE SOUTH
OF THE AREA. HAVE CONTINUED A SLIGHT CHANCE FOR A RAIN AND SNOW
MIX WEDNESDAY NIGHT INTO THURSDAY NEAR THE MISSOURI ARKANSAS
BORDER...BUT AT THIS TIME PRECIPITATION AMOUNTS ARE EXPECTED TO
REMAIN LIGHT.

WISE

&&

.AVIATION...

FOR THE 12Z TAF PACKAGE...PRIMARY AVIATION HAZARD THIS MORNING
WILL BE ASSOCIATED WITH A LINE OF THUNDERSTORMS AHEAD OF A FAST
MOVING COLD FRONT. STRONG WESTERLY WINDS ARE ASSOCIATED WITH THIS
LINE WITH GUSTS TO 40 KTS. BRIEF MVFR VIS/CIG ARE EXPECTED WITH
THIS NARROW BAND OF RAIN...WHICH WILL LAST ONLY ABOUT 25 MINUTES.
AFTER THE LINE MOVES THROUGH...A BRIEF PERIOD OF MVFR CIGS WILL BE
POSSIBLE WITH CLEARING EXPECTED BY MIDDAY INTO EARLY AFTERNOON.
WEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON...SUBSIDING
AFTER SUNSET. VFR CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH
THE END OF THE TAF CYCLE.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 8, 7:05 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 AM CDT SUN MAR 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
705 AM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...
 HAIL TO THE SIZE OF QUARTERS...
 AN ISOLATED TORNADO.

  AREAS AFFECTED AND TIMING:

 AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THROUGH 900 AM.
 AREAS EAST OF THE HIGHWAY 65 CORRIDOR FROM 900 AM TO NOON.

  DISCUSSION:

 A FAST MOVING COLD FRONT WILL MOVE THROUGH EXTREME SOUTHEAST
 KANSAS AND THE MISSOURI OZARKS THIS MORNING. MODEST INSTABILITY
 AND STRONG WIND SHEAR WILL RESULT IN SCATTERED SEVERE
 THUNDERSTORMS. BOWING LING SEGMENTS WILL BE CAPABLE OF PRODUCING
 DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH AND A FEW
 FAST DEVELOPING TORNADOES. THIS ACTIVITY WILL MOVE WEST TO EAST
 ACROSS THE AREA THIS MORNING...CLEARING THE EASTERN OZARKS BY
 EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A WARM FRONT WILL PUSH NORTH INTO THE AREA MONDAY.
  THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT FROM
  LATE MONDAY MORNING INTO THE EVENING HOURS. IF ENOUGH
  INSTABILITY CAN DEVELOP A FEW STRONG TO SEVERE STORMS WILL BE
  POSSIBLE...WITH LARGE HAIL THE PRIMARY HAZARD.

  A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA MONDAY NIGHT
  INTO TUESDAY BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO
  THE AREA. THERE IS A CONDITIONAL RISK OF SEVERE THUNDERSTORMS
  DEPENDENT ON HOW MUCH INSTABILITY THAT CAN DEVELOP AHEAD OF THE
  FRONT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Mar 8, 6:22 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 AM CDT SUN MAR 8 2009

KSZ073-MOZ066-081145-
BOURBON KS-VERNON MO-
622 AM CDT SUN MAR 8 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BOURBON AND NORTHWESTERN
VERNON COUNTIES UNTIL 645 AM CDT...

AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF FORT SCOTT...MOVING
NORTHEAST AT 58 MPH.

PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

WISE
Local storm report, Mar 8, 7:11 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 AM CDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     1 NW HAMMOND            37.95N  94.71W
03/08/2009                   BOURBON            KS   LAW ENFORCEMENT

            ONE HOME AND NUMEROUS TREES DAMAGED. POSSIBLE TORNADO
            TOUCH DOWN.

&&

HATCH
Special weather statement, Mar 8, 7:14 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT SUN MAR 8 2009

MOZ088-089-093-094-102-081245-
LAWRENCE MO-JASPER MO-DADE MO-NEWTON MO-BARRY MO-
714 AM CDT SUN MAR 8 2009

...SIGNIFICANT WEATHER ALERT FOR DADE...JASPER...LAWRENCE...NEWTON
AND NORTHERN BARRY COUNTIES UNTIL 745 AM CDT...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER TO SENECA...
OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CARTHAGE TO 13 MILES
SOUTHWEST OF NEOSHO...MOVING NORTHEAST AT 48 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

WISE
Local storm report, Mar 8, 7:23 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 AM CDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0702 AM     HAIL             1 N WALKER              37.91N  94.23W
03/08/2009  E1.00 INCH       VERNON             MO   LAW ENFORCEMENT

&&

HATCH
Local storm report, Mar 8, 7:25 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
725 AM CDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HAIL             3 W HARWOOD             37.96N  94.21W
03/08/2009  E0.70 INCH       VERNON             MO   LAW ENFORCEMENT

&&

HATCH
Local storm report, Mar 8, 7:29 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 AM CDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0728 AM     TSTM WND GST     4 N GRANBY              36.98N  94.26W
03/08/2009  E60 MPH          NEWTON             MO   CO-OP OBSERVER

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:26 AM CDTTornado WarningSGFVernon34 min
Mar 8, 6:40 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon45 min
Mar 8, 6:50 AM CDTTornado WarningSGFVernon40 min
Mar 8, 6:54 AM CDTSevere Thunderstorm WarningSGFSt. Clair51 min
Mar 8, 7:02 AM CDTSevere Thunderstorm WarningSGFSt. Clair43 min
Mar 8, 7:18 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair42 min
Mar 8, 7:21 AM CDTTornado WarningSGFCedar, St. Clair39 min
Mar 8, 7:34 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair56 min
Mar 8, 7:54 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, Dallas, Polk55 min
Mar 8, 8:08 AM CDTSevere Thunderstorm WarningSGFCamden, Morgan57 min
Mar 8, 8:14 AM CDTSevere Thunderstorm WarningSGFChristian, Greene47 min
Mar 8, 8:35 AM CDTTornado WarningSGFCamden, Miller, Morgan33 min
Mar 8, 8:39 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Laclede, Webster, Wright66 min
Mar 8, 8:45 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede40 min
Mar 8, 8:57 AM CDTTornado WarningSGFLaclede, Wright48 min
Mar 8, 9:04 AM CDTSevere Thunderstorm WarningSGFTaney41 min
Mar 8, 9:14 AM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski49 min
Mar 8, 9:19 AM CDTSevere Thunderstorm WarningSGFDouglas56 min
Mar 8, 9:23 AM CDTTornado WarningSGFDouglas44 min
Mar 8, 9:32 AM CDTTornado WarningSGFDent, Phelps33 min
Mar 8, 10:02 AM CDTTornado WarningSGFHowell, Shannon, Texas73 min
Mar 8, 1:15 PM CDTWind AdvisorySGFDent, Maries, Oregon, Phelps, Shannon5 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.